MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNCAGE EVOLUTION SPACER-MED 15MM HEIGHT/14DEG-STERILE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNCAGE EVOLUTION SPACER-MED 15MM HEIGHT/14DEG-STERILE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 08.825.224S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a l5-s1 anterior lumbar interbody fusion (alif) surgery with syncage evolution and bowti.The surgeon took at the start of stage 2 of the surgery (b)(6) 2019, and noticed that the bowti and syncage backed out from original placement on day one of surgery.Surgeon performed revision surgery last (b)(6) 2019.Syncage and bowti were removed and a synfix evolution and antegra plate were implanted.Surgery was completed with no complications or delays.This report is for one (1) syncage evolution spacer-med 15mm height/14deg-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional data unknown date in 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the x-rays of the syncage evolution spacer-med 15 mm height/ 14 deg-sterile (part #08.825.224s, lot # unknown) was received showing the device in situ.After discussion with one of the medical safety officers, the migration of the syncage was confirmed since the syncage markers should be closer to the back of the vertebrae.Conclusion: the complaint condition is confirmed as the x-rays of the syncage evolution spacer was received with the spacer further away from the back of the vertebrae than it should be.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNCAGE EVOLUTION SPACER-MED 15MM HEIGHT/14DEG-STERILE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8354242
Report Number2939274-2019-56548
Device Sequence Number11219031
Product Code MAX
UDI-Device Identifier10705034760452
UDI-Public(01)10705034760452
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08.825.224S
Device Catalogue Number08.825.224S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/26/2019
03/26/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/26/2019
03/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR